# SDR 2006FA0000439

- Difficulty date: January 28, 2006
- Submitted: May 5, 2006
- Operation: General aviation
- Aircraft: N56709
- Make and model: Piper PA-32-300
- Aircraft serial: 327440020
- Engine: Lyc IO540*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Part number: 73938
- Condition: Disintegrated
- Location: Cylinder Nr 3
- Part time: 127 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

INTAKE VALVE DISINTEGRATED, FALLING INTO CYLINDER HEAD NR 3.  VALVE BOUNCED AROUND, BEATING THE TOP OF PISTON AND CYL HEAD CAUSING EXTENSIVE DAMAGE, FINALLY THE VALVE WAS SUCKED INTO THE INTAKE CAUSING A GAPPING HOLE ON THE INTAKE PORT.  INTAKE VALVE FAILURE IS BELIEVED TO BE THE ONLY CAUSE OF CATASTROPIC FAILURE.  (K)
